I'm interested in conversations about and I want to talk about
Know exactly what you want?
Show search

Notification

Error

Blood Clots, DVT, & PCa

User
Posted 22 March 2015 19:37:40(UTC)

The surgeon who removed the massive blood clot from my right calf could not explain why it had occurred but thought it was a 'one off' and not DVT.  However, I mentioned this to somebody I know who is very involved in health matters and was given this link http://www.dailymail.co.uk/health/article-1265776/How-prostate-cancer-raises-risk-suffering-blood-clots-lead-DVT.html

I feel I must now look into this further. Is it sensible for me or anyone in a similar position with/being treated for PCa to fly for instance?

Barry
User
Posted 22 March 2015 20:17:28(UTC)

I'm not on HT but the study also considered men who weren't on treatment.

Since dx in 2012 I've probably flown about 20 times...no probs yet...finger crossed

Bri

User
Posted 22 March 2015 20:34:30(UTC)
Hi Barry
It's not news to me Eric was in hospital many times whilst on hormone theraphy even more whilst having chemo with DVT's.Luckily he began to be aware when it. was happening to him it would start a few days earlier he knew the symtoms not classic pains in chest like you see in the movies even although he was on blood thiners they didn't work he was told to chew 4 asprin until ambulance arrived.
Eric had one a week before he past away.
We were told this was happening due to his treatment but Eric did have heart problems before his treatment
Carol
User
Posted 23 March 2015 01:48:42(UTC)

Sorry Eric suffered in this way but it seems treatment was responsible and a side effect I have not seen mentioned before. I have neither had RT nor HT since 2008 so wonder if indeed I would have been affected after all this time? I have flown on a number of short flights since treatment and also on some long ones to Australia and back from New Zealand, although I did wear the purpose designed long socks for these lengthy flights. But I have not flown for some time and can't otherwise think why this huge blood clot formed recently.

I am sure not many men on HT/RT etc, are aware of potential Blood Clots/DVT and perhaps it is something we should consider and ascertain whether the medics feel more men being treated might benefit from blood thinners or at least be given advice.

Barry
User
Posted 23 March 2015 18:52:16(UTC)

I have been assured by several Oncos that cancers can cause blood clots. And of course chemo can also do the same.

Mentioning P.Ca. treatments I wonder if they are solely referring to DES as an HT treatment which of course was a bit notorious for blood clots and needs an adequate blood thinner. It went out of favour as a treatment for a while for this reason.

Any form of HT reducing testosterone will affect the system, including heart muscles. Perhaps the changes to heart pumping pressure have bearing ? And we all get older so more can start to fail.

Thing to remember is that you can have DVTs without having P.Ca.

And if any risk is noted by hospitals, after ops it is often a month of blood thinning injections sometimes followed by Warfarin etc. for a while or even for life.

 
©2018 Prostate Cancer UK